Two cases of occupational allergic contact dermatitis caused by abacavir

Amina Khalid (Lead / Corresponding author), Sharizan Ghaffar

    Research output: Contribution to journalArticle

    1 Citation (Scopus)

    Abstract

    Abacavir is a nucleoside analogue reverse transcriptase inhibitor that is used for the treatment of human immunodeficiency virus (HIV) infection. Drug hypersensitivity has been reported in up to 8% of patients. Reactions include severe respiratory and gastrointestinal hypersensitivity, fever, malaise, and rash. Patch testing has been shown to be helpful in confirming hypersensitivity. Abacavir allergy is strongly associated with human leukocyte antigen (HLA)‐B*5701. Screening for HLA‐B*5701 in HIV patients prior to the start of abacavir treatment has significantly reduced the number of cases of hypersensitivity. However, occupational hypersensitivity to abacavir has not yet been reported.
    Original languageEnglish
    Pages (from-to)187-188
    Number of pages2
    JournalContact Dermatitis
    Volume80
    Issue number3
    Early online date22 Nov 2018
    DOIs
    Publication statusPublished - Mar 2019

    Keywords

    • abavacir
    • occupational allergic contact dermatitis
    • patch testing

    Fingerprint Dive into the research topics of 'Two cases of occupational allergic contact dermatitis caused by abacavir'. Together they form a unique fingerprint.

  • Cite this